I have been on gabapentin for just over a year. I have taken both the neurontin and the generic and noticed no difference. The pain never goes away but the nerves calm down somewhat for a short period of time which is a good thing. I was on a higher dose than I am now and tried to wean off altogether because of the fatigue and weight gain and swelling that are all side effects. I have a very high tolerance for pain and thought I could handle it. I could not. I went right back on by the time I got to the one pill a day taper down and I am not thinking anything about getting off it again! I am at a lower dose than before but its ok. getting off it is not an option. I tried topamax which did nothing for me so i am sticking with the gabapentin. HInt: rx filled at costco are the cheapest you can get, so if you can go there, it is the best way to save some money. you dont have to be a member. Re: fatigue….yes, the med does increase the fatigue, but not to the point where it debilitates you.